You're the best Rosemary – thank you so much for taking the time to do this. Thank you for your validation; however, you are the one who has done the legwork. You deserve a medal at the very least.
Member has chosen to not make this information public.
Member not yet following any Pages.
Thank you so much for your research and support @rosemarya. I very much appreciate this info. Turns out I had the term wrong since when I was encouraging and reiterating your message about joining the Connect group, I was informed that the condition was Psoriatic Arthritis, and it turns out that this is also affecting his liver. I guess by the time I got home, I was thinking cirrhosis due to the impact on the liver. Would I possibly find info about the Psoriatic Arthritis under Auto Immune Diseases? I am encouraging him to joint this group.
@rosemarya: Do you have any info about Psoriactic Cirrohsis, non-alcohol related? Someone close has been diagnosed & given a pretty dire prognosis. Family Would like him to get a second opinion and/go to Mayo? What are treatments, long term consequences, successful outcomes, etc
@jadillow: To answer your main concern about taking Wellbutrin (or Bupropion) and Clonazepam, I do. It looks like you've had plenty of feedback about tapering off Wellbutrin, so I'll just address your most recent question. My mental health doctor has prescribed the two together, and she is not my primary care physician, so I trust she is aware of adverse reactions in regard to medications for depression, anxiety, etc.. I have been taking these two for about four years now, and these are the dosages: in the morning I take 100mg of Wellbutrin and .25 of Clonazepam. I take small amounts of the latter since even though it is an anti-anxiety drug and relaxant, it can intensify my restless legs. Therefore, I don't take it in the afternoon or at night. The prescribing doctor suggested I take it during the night to help with sleep, but I've tried that, and while it did make me drowsy, it still made RLS difficult, which resulted in me walking around trying to relieve restlessness with legs and being tired enough that I would nod off while walking. THAT didn't work well as I walked into walls, chairs, etc. during those times & woke up abruptly (and sometimes painfully). I know many people take larger amounts of Clonazepam for anxiety, but I would start out with small doses. I tend to be sensitive to medications, so I always do that anyway. If you notice you're needing to take greater and greater amounts to get the desired results, I'd recommend talking to your doctor about a substitute. There are several drugs in the same family as clonazepam: lorazepam, diazepam, alprazolam and flurazepam. It's possible one of those might work as well. Good luck. I hope this helps.
@granny55 I totally understand about the bio-identical hormones, and yes they are expensive for me too. After my hysterectomy in 1996, I took them, my pharmacist recommended them, and she tweaked the amounts of testosterone & progesterone a couple of times over the next ten years since I think my body was still going through some changes. I tried a couple of times to stop taking them during that time, since the general rule of thumb was to not take them longer than five years due to issues with the increase of breast cancer and heart disease. Every time I attempted to stop, or taper off, my sleep suffered. My pharmacist at the time told me that progesterone (as you noted) was instrumental in helping with sleep. Ultimately, at the end of ten years, I stopped taking the hormones entirely. So, since 2006, I have not taken any hormones; however, I've had three UTIs, in a five month period of time. The urgent care doctor I saw recommended I talk to my primary care doctor about taking hormones again since that can help with preventing UTIs. I did the saliva test again, and a HRT formula was developed specific to that and my answers on a questionnaire. I've been taking the bio-identical type again for about five months now, and my sleep has improved. I also started taking Neupro about a month after starting the hormones, so the two combined might be the reason why I'm sleeping so much better. The compounding pharmacist indicated that the research about women and breast cancer link to HRT has been proven that largely untrue, and being on hormones can actually help prevent heart disease and contributes to bone health. She also gave me a supplement that has quite a bit higher doses of magnesium in it, and Ashwandga too. I started out with just the magnesium since I didn't want to add the two drugs at the same time so I would know which one was working and which one was not if I should develop an adverse reaction to one of them. So far, I haven't needed to add the Ashwandga. I hope this helps.
@denisepyfferoen: I took Requip for about 12 years for restless legs, and I didn't notice any difference in sex drive. I felt more rested and able to sleep while taking Requip, so that had a positive impact on other areas of my life. I did have some depression, but I now know that what I was taking was exacerbating restless legs. Once we figured that out, and I was switched to Wellbutrin, the depression leveled out. I'm now taking Neupro transdermal patches for restless legs since Requip all of a sudden stopped working for me, and I needed to keep increasing the amounts every two weeks, and then had side effects like nausea/vomiting, dizziness/fainting, and a bad headache upon waking up. Neupro comes with a warning of the same type you mention with the 'sudden changes in behavior. . . " listed as an adverse side effect, and it also goes one step further stating to watch impulsive behaviors and excessive mood swings. I have been taking it for three months now, and I've not noticed anything like that occurring for me. If the increased sex drive is causing a problem for you, it's possible another drug might be equally helpful, but I'm not sure what it would be. Hope this helps a bit.
You're so welcome – it does sound like you have tried EVERYTHING! I am so sorry for you that you have run the gamut of 'experts' and still have no real answers. And, that you are still suffering so much. If it is any comfort, one of the 'experts' I saw also suggested that I might have bi-polar disorder, after she spent one hour with me. I was stunned, since as an alcohol and drug counselor, I knew something about working with that population since addictions often also impact that condition. After consulting my regular mental health psychiatrist, she assured me that I do NOT have bi-polar disorder for the very reasons that you describe. However, I also know that lack of sleep does make us feel irritable, unable to think clearly, depressed, emotional, etc. Those are signs of sleep deprivation and not bi-polar disorder. While I don't profess to be able to diagnose or make decisions about treating bi-polar disorder; I do have knowledge of and access to the DSM IV and also the newer version, the DSM V that lists signs and ymptoms of bi-polar, so I have a bit of information surrounding that issue. When we're feel desperate for sleep, and what you experience at night sounds horrible and tortuous, it is really hard to hear that it is because you're acting like someone who has mental issues.
@num1boxer1919: I so understand the trying different anti-depressants and having adverse effects. And, for me, I really got tired of hearing, "well, these (the medicines) work for MOST people" – 'most' being the key word here. Since we aren't 'most' people, that is small comfort isn't it? I agree that being both wired and sick are horrible feelings. Since you've tried several different remedies, I'm wondering who is prescribing them – is it a general practitioner or a mental health specialist? My regular doctor is a wonderful and knowledgeable man, but he also knew when he was operating outside his area of expertise, and so he referred me to someone whose specialty was mental health issues. Also, I've learned that my pharmacist is often my best resource when it comes to trying something new – they often know about a drug's properties to a greater degree than a doctor does, or they understand the interactions with one drug and another. I've often asked them when I start taking something new if it is in the same family or type of drug as others I've tried that didn't work. If so, I know that 1) I need to start out with 1/2 of the dosage recommended by the doctor since many drugs are too strong for me at the outset, and 2) while I don't ask for the pharmacist for advice about what to take, since that is the doctor's job, I do ask them about other drugs that may be in a different category. For example, after trying several anti-depressants and anti-anxiety drugs, many of which were in the the SSRI's classification, I learned (from the Sleep Center doctor at Mayo) that Wellbutrin was the only one that wouldn't exacerbate my restless leg syndrome. Once I started taking that, my depression and anxiety lessened considerably, and it has now leveled off and manageable. Also, not sleeping creates its own level of anxiety and inability to function, which can be depressing too. I'm wondering if it is possible you are taking some medications that might be interacting with each other, or if you are trying some that are all in the same category or classification. It sounds like you are almost apologetic about feeling stressed, and I don't think you have anything to apologize for – if you are feeling that bad, are not sleeping, feel anxious and depressed, then you do have valid concerns and need to find a partners (doctors, pharmacists, therapists, etc.) who will work with you to find the answers you need. . . and keep trying until together you find something that works. Good luck!